Alert archive / Hawaii / Wind Advisories in 2008
Wind Advisory 1, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 4, 2008, 10:25 PM HST for Kalawao County, Hawaii. It took effect at Jan 4, 2008, 11:00 PM HST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2008, 10:25 PM HST (08:25 UTC)
- In effect from
- Jan 4, 2008, 11:00 PM HST
- Expired
- Jan 5, 2008, 10:14 AM HST
- In force
- 11 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 8.4 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 050825 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1025 PM HST FRI JAN 4 2008 ...WIND ADVISORY FOR HALEAKALA SUMMIT... .A HIGH NORTH OF THE ISLANDS IS RESPONSIBLE FOR INCREASED WINDS OVER HIGHER ELEVATIONS. WINDS WILL DECREASE SATURDAY AFTERNOON AS THE HIGH MOVES EASTWARD. HIZ022-052130- /O.NEW.PHFO.WI.Y.0001.080105T0900Z-080106T0400Z/ HALEAKALA SUMMIT- 1025 PM HST FRI JAN 4 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. EAST WINDS OF 30 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED INTO SATURDAY AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWHW70 PHFO 052014 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1014 AM HST SAT JAN 5 2008 HIZ022-052115- /O.CAN.PHFO.WI.Y.0001.000000T0000Z-080106T0400Z/ HALEAKALA SUMMIT- 1014 AM HST SAT JAN 5 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS WILL REMAIN BELOW ADVISORY LEVELS. EAST WINDS OF 15 TO 25 MPH WILL CONTINUE TODAY...AND DIMINISH FURTHER TONIGHT. $$ BRAVENDER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 4, 8:30 PM HST, 1 hour 55 minutes earlier.
Area forecast discussion, Jan 4, 8:30 PM HST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST FRI JAN 4 2008 .SYNOPSIS...TRADE WINDS WILL BEGIN WEAKENING SUNDAY AS THE HIGH TO THE NORTH SHIFTS EASTWARD. THE ASSOCIATED RIDGE WILL MOVE NEAR KAUAI MONDAY...REMAINING THERE INTO MID WEEK. A WEAKENING FRONT IS EXPECTED TO PUSH ACROSS THE ISLANDS THURSDAY OR FRIDAY. && .DISCUSSION... AIRMASS IS RELATIVELY DRY WITH UPPER LEVEL HIGH JUST NORTHEAST AND SURFACE HIGH ABOUT 300 MILES NORTH. SATELLITE IMAGERY SHOWS STABLE CLOUDS OVER THE AREA BUT WITH ISOLATED SHOWERS AFFECTING THE ISLANDS MAINLY EAST OF KAUAI. DESPITE CLOUDS ASSOCIATED WITH AN UPPER LEVEL TROUGH ABOUT 700 MILES SOUTHWEST OF THE ISLANDS PRESENTLY SHOWING SOME EASTWARD MOTION... THESE CLOUDS SHOULD NOT ADVANCE CLOSE TO THE ISLANDS DUE TO THE POSITION OF THE HIGH. A TRADE WIND SHOWER PATTERN IS EXPECTED THROUGH SATURDAY... MOSTLY LIGHT PRECIPITATION OVER WINDWARD AND MAUKA AREAS. AS THE SURFACE RIDGE SHIFTS SOUTHWARD TOWARD THE ISLANDS WINDS WILL TURN SOUTHEAST SUNDAY AND MONDAY BUT PROBABLY WEAKEN FURTHER TUESDAY AND WEDNESDAY BECOMING LIGHT AND VARIABLE WITH A TENDENCY TOWARD THE DIURNAL VARIATION BETWEEN NIGHTTIME LAND BREEZE AND AFTERNOON SEA BREEZE. WEAK TRADE WINDS WILL HOWEVER REMAIN IN THE VICINITY OF THE BIG ISLAND FOR THE FIRST PART OF NEXT WEEK. MODELS DO NOT SUGGEST SIGNIFICANT ADVECTION OF MOISTURE THROUGH THIS PERIOD SO DESPITE SOME AFTERNOON CLOUDINESS... CONVECTIVE SHOWER ACTIVITY WOULD REMAIN WEAK. MODELS AGREE UPON A WEAKENING SHEAR LINE MOVING ACROSS THE ISLANDS THROUGH THE THURSDAY AND FRIDAY TIME PERIOD. SMALL CRAFT ADVISORIES WILL BE CANCELLED FOR SOME AREAS IN THE NEXT ISSUANCE LEAVING IT IN EFFECT FOR ONLY WINDIER AREAS AROUND THE BIG ISLAND ON SATURDAY. THEREFORE THIS PRODUCT WILL BE UPDATED LATER TONIGHT TO REFLECT THE CHANGE IN ADVISORIES. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 6 PM HST SATURDAY FOR KAUAI NORTHWEST WATERS-KAUAI CHANNEL-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. && HOAG
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.